MAUDE Adverse Event Report: STRYKER GMBH HUMERAL INSERT TRIAL - 3 2MM X 4MM STANDARD; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

STRYKER GMBH HUMERAL INSERT TRIAL - 3 2MM X 4MM STANDARD; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Model Number 5901-IS-3204
Medical Device Problem Codes Fracture (1260); Material Fragmentation (1261)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
It was reported, a primary procedure, right shoulder.It was reported that after impaction, the trial impinged and got stuck in the patient.The surgeon used a cocher to remove the trial, and two small fragments broke off of the trial.All pieces were removed from the patient (verified by visually inspecting the patient, pulse lavage, and reassembly of the device at the back table).Surgery was completed successfully with a delay of approximately 5-10 minutes.Rep reported that no further information is available.
 
Additional Manufacturer Narrative
The reported event could be confirmed.The device inspection revealed the following: the returned humeral insert trail is indeed broken off, wear is clearly visible.There are also some scratches and claw marks, as it was mentioned ¿surgeon used a cocher to remove the trial¿.Also noted that it was mentioned ¿that after impaction, the trial impinged and got stuck in the patient.¿ therefore we can determine that the surgeon encountered some difficulties during trailing and as the trail was stuck it could only be removed with extra force using a cocher.Which has lead to the breakage reported.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on investigation, the root cause was attributed to be user related.The failure was caused by possible inadequate impaction as the trial got stuck in the patient during trailing.If any further information is provided, the investigation report will be updated.
 
Event or Problem Description

Brand Name
HUMERAL INSERT TRIAL - 3 2MM X 4MM STANDARD
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key9477591
Report Number0008031020-2019-02236
Device Sequence Number16835203
Product Code KWS
UDI-Device Identifier07613327100754
UDI-Public07613327100754
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K130895
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5901-IS-3204
Device Catalogue Number5901-IS-3204
Device Lot NumberMAC10A09
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/12/2019
Initial Date Received by Manufacturer 11/18/2019
Supplement Date Received by Manufacturer01/09/2020
Initial Report FDA Received Date12/16/2019
Supplement Report FDA Received Date02/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age62 YR